Posters

MEK inhibitor-associated retinopathy

Poster Details

First Author: M.Gomez Resa SPAIN

Co Author(s):    P. Rocha-Cabrera                             

Abstract Details



Purpose:

To report the development of bilateral macular neurosensory retinal detachments in patients with metastatic cutaneous melanoma undergoing systemic therapy with MEK inhibitors (cobimetinib) and vemurafenib enrolled in clinical trials.

Setting:

Tertiary care hospital.

Methods:

Case series.

Results:

We report 3 cases of patients who developed subfoveal neurosensory retinal detachment following treatment with MEK inhibitors while enrolled in clinical trials for metastatic cutaneous melanoma. In each case, the toxic adverse effect occurred within the first two months after initiation of drug therapy, presented with minimal or mild visual symptoms, except in one case, who associated a significant vision lost due to a severe macular retinal detachment.

Conclusions:

In this series, we report the detailed clinical findings of bilateral subfoveal neurosensory retinal detachment associated with MEK inhibitor use for treatment of metastatic cutaneous cancer. It is important for ophthalmologists and oncologists to be aware of the course and the management of this generally mild and self-limiting condition.

Back to previous
EURETINA, Temple House, Temple Road, Blackrock, Co Dublin. | Phone: 00353 1 2100092 | Fax: 00353 1 2091112 | Email: euretina@euretina.org

Privacy policyHotel Terms and Conditions Cancellation policy